Alert archive / Indiana / Tornado Warnings in 2025

Tornado Warning 9, NWS Chicago, IL

March 30, 2025Lake County, Newton County, Indiana

NWS Chicago, IL issued this tornado warning at Mar 30, 2025, 2:30 PM CDT for Lake County, Newton County, Indiana. It was in force for 30 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2025, 2:30 PM CDT (19:30 UTC)
Expired
Mar 30, 2025, 3:00 PM CDT
In force
30 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Lake County, IN, Newton County, IN

The radar

The Chicago radar (KLOT), 79 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 2:36 PM CDTTSTM WND DMG1 Wnw Roselawn, INTrained spotter reports numerous trees uprooted and branches broken along IN-55 north of IN-10. Time estimated by radar, location approximate.
Mar 30, 2:36 PM CDTTSTM WND DMG1 Wnw Roselawn, INTrained spotter reports numerous trees uprooted and branches broken along IN-55 north of IN-10. Time estimated by radar, location approximate.
Mar 30, 2:37 PM CDTTSTM WND DMG1 E Thayer, INTrained spotter reports 12 inch diameter tree downed near county 400 E and county 1200 N. Time estimated by radar.
Mar 30, 2:37 PM CDTTSTM WND DMG1 E Thayer, INTrained spotter reports 12 inch diameter tree downed near county 400 E and county 1200 N. Time estimated by radar.
Mar 30, 2:45 PM CDTTSTM WND DMG4 Wsw Hebron, INPhoto shows construction trailer overturned and broken into pieces along IN-2 near Clay Street east of Lowell. Time estimated by radar.
Mar 30, 2:45 PM CDTTSTM WND DMG4 Wsw Hebron, INPhoto shows construction trailer overturned and broken into pieces along IN-2 near Clay Street east of Lowell. Time estimated by radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 1:13 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 217 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 297 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
217 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
796 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
297 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

811 
WFUS53 KLOT 301930
TORLOT
INC089-111-302000-
/O.NEW.KLOT.TO.W.0009.250330T1930Z-250330T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Chicago/Romeoville
230 PM CDT Sun Mar 30 2025

The National Weather Service in Chicago has issued a

* Tornado Warning for...
  Northern Newton County in northwestern Indiana...
  Southeastern Lake County in northwestern Indiana...

* Until 300 PM CDT.

* At 230 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Lake Village, moving northeast at 60 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Shelby and Roselawn around 235 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4123 8723 4122 8728 4112 8728 4104 8747
      4113 8751 4136 8722 4124 8722
TIME...MOT...LOC 1930Z 228DEG 54KT 4111 8743 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Carlaw
3 follow-up statements
939 
WWUS53 KLOT 301937
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
237 PM CDT Sun Mar 30 2025

INC089-111-302000-
/O.CON.KLOT.TO.W.0009.000000T0000Z-250330T2000Z/
Newton IN-Lake IN-
237 PM CDT Sun Mar 30 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
NORTHEASTERN NEWTON AND SOUTHEASTERN LAKE COUNTIES...

At 237 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Shelby, or near DeMotte, moving northeast at 60 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northeastern Newton and southeastern Lake Counties, including the
following locations... Thayer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4123 8723 4122 8728 4115 8728 4112 8732
      4120 8741 4136 8722 4124 8722
TIME...MOT...LOC 1937Z 228DEG 54KT 4119 8732 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Carlaw
616 
WWUS53 KLOT 301944
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
244 PM CDT Sun Mar 30 2025

INC111-301954-
/O.CAN.KLOT.TO.W.0009.000000T0000Z-250330T2000Z/
Newton IN-
244 PM CDT Sun Mar 30 2025

...THE TORNADO WARNING FOR NORTHEASTERN NEWTON COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 700 PM CDT for northwestern
Indiana.

&&

LAT...LON 4124 8722 4122 8728 4119 8732 4127 8732
      4136 8722
TIME...MOT...LOC 1944Z 221DEG 46KT 4126 8728 

$$

INC089-302000-
/O.CON.KLOT.TO.W.0009.000000T0000Z-250330T2000Z/
Lake IN-
244 PM CDT Sun Mar 30 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
SOUTHEASTERN LAKE COUNTY...

At 244 PM CDT, a severe thunderstorm capable of producing a tornado
was located near DeMotte, moving northeast at 55 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southeastern Lake County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4124 8722 4122 8728 4119 8732 4127 8732
      4136 8722
TIME...MOT...LOC 1944Z 221DEG 46KT 4126 8728 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Carlaw
606 
WWUS53 KLOT 301954
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
254 PM CDT Sun Mar 30 2025

INC089-302004-
/O.EXP.KLOT.TO.W.0009.000000T0000Z-250330T2000Z/
Lake IN-
254 PM CDT Sun Mar 30 2025

...THE TORNADO WARNING FOR SOUTHEASTERN LAKE COUNTY WILL EXPIRE AT
300 PM CDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 700 PM CDT for northwestern
Indiana.

&&

LAT...LON 4124 8722 4122 8728 4119 8732 4127 8732
      4136 8722
TIME...MOT...LOC 1954Z 228DEG 54KT 4136 8713 

$$

Carlaw

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Mar 30, 12:38 PM CDT, 1 hour 52 minutes earlier. Its key messages:

  • There is a threat for severe weather areawide on Sunday especially between 11 AM and 5 PM CDT that includes all hazards (damaging winds, damaging hail, tornadoes).
  • A period of below average temperatures is expected Monday and Tuesday before another storm system (with a threat for severe weather) arrives on Wednesday.
Area forecast discussion, Mar 30, 12:38 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
1238 PM CDT Sun Mar 30 2025

.KEY MESSAGES...

- There is a threat for severe weather areawide on Sunday
  especially between 11 AM and 5 PM CDT that includes all
  hazards (damaging winds, damaging hail, tornadoes).

- A period of below average temperatures is expected Monday and
  Tuesday before another storm system (with a threat for severe
  weather) arrives on Wednesday.

&&

.MESOSCALE...
Issued at 1048 AM CDT Sun Mar 30 2025

We continue to closely monitor and analyze the mesoscale
environment across our area and to the southwest for the
development of severe convection over the next several hours. A
MCV tied into the broader mid-level trough is well-defined and
centered roughly 100 miles west of St. Louis as of 10am. While
the MCV has been mostly benign through the morning, it will
begin to interact with a plume of mid 60s dew points and notable
ongoing clearing just east of the Mississippi River and into
central Illinois.

Expectations are that convection should erupt within the next
hour or so over or just east of the MS River. An incoming 60
knot mid-level jet, 0-1km shear surpassing 25 knots with more
than 60 degrees off the orientation of the convection, and
impressive 0-3km CAPE values over 150 j/kg should yield rapid
upscale growth of a line of severe convection east of I-55
through mid-afternoon. Damaging wind can be expected, with large
hail also possible with any embedded supercell structures. Also,
significant wind (>75 mph) would be favored with any localized
bowing segments of the convection.

With the MCV/wave expected to track within a county or so of
I-55, severe convection could extend well into the Chicago
metro. A localized tornado threat will also exist over the
Chicago metro (and with any kinks in the main line) where the
trajectory of convection arcing into the MCV would maximize
effective low-level shear.

Kluber

&&

.DISCUSSION...
Issued at 313 AM CDT Sun Mar 30 2025

Through Monday:

Primary forecast concern remains severe potential today.

In the short term, widespread light rain and drizzle developed
late Saturday evening and is slowly lifting northeast across
northeast IL. This is expected to end by daybreak. The frontal
boundary will slowly lift back north, though only medium
confidence on how fast this occurs. While areas of fog will
remain possible, especially along the Lake Michigan shore, low
level winds are already in the 20-30kt range and this is likely
keeping the low levels mixed just enough to prevent dense fog,
but will continue to monitor trends early this morning.

An area of thunderstorms across northeast IA will continue
lifting northeast through daybreak and may move across the far
northwest cwa and possibly the Rockford area. These storms are
not expected to be severe but gusty winds and small hail would
be possible.

Attention then turns to ongoing convection moving northeast into
western MO and how this activity will influence the convective
evolution for the local area later today. It appears there are
three possible scenarios. The first, the current convection
continues moving northeast and into the western half of the cwa,
perhaps west of I-57. While this activity would likely have
gusty winds and small hail and perhaps even an isolated severe
storm, this would help stabilize the northern cwa with later/new
convection likely ending up across the southeast half or third
of the cwa. Current timing would suggest an arrival into the
southwest cwa in the 14z hour and then spreading across the cwa
through late morning. The HRRR has been consistently showing
this possibility for many runs.

The second scenario is the activity entering MO slows and
weakens and then reignites midday over the cwa, which will would
then allow for a severe threat further north, including much of
the Chicago metro. The RAP and to some extent the NAMnest
suggest this possibility.

The third possibility, the activity moving in MO weakens/
dissipates and this morning is somewhat quiet, until new storms
develop. This too would bring the severe threat further north
and into the Chicago metro area. The ECMWF had been showing this
possibility for several runs but with the 00z run, now has at
least isolated activity this morning, making this probably the
least likely of the three possibilities.

Despite the uncertainty, the overall message remains the same.
Low pressure will pass across the northern cwa this afternoon,
with thunderstorms expected, some severe, with the highest
coverage and best severe potential, likely south of I-80. The
new SPC Day1 outlook is very similar to the previous Day2
outlook. Higher confidence will materialize as trends emerge
with the convection moving through MO this morning.

Any storms that develop today will be racing to the northeast
at 50-60 mph and it appears the activity will be east of the cwa
by 22z-23z. Have adjusted pops accordingly, going dry in the
west by late afternoon as a cold front moves across the area.
After highs in the mid/upper 60s northwest, lower 70s rest of
the area today, temps will steadily drop tonight with lows
Monday morning in the lower/mid 30s. Southwest winds may gust as
high as 35 mph today, then turn west/northwest behind the front
and while speeds/gusts will diminish some by Monday morning,
wind chills may be in the 20s for much of the area.

Precip trends for tonight have steadily lowered with most of the
models suggesting only a few rain/snow showers across the
northeast cwa and have lowered pops to low chance. Much of the
southwest/southern cwa may end up dry. Highs only reach the mid
40s Monday with winds turning off Lake Michigan Monday
afternoon. cms

Monday Night through Saturday:

After a chilly start to the work week temperatures will
gradually moderate toward midweek when multiple rounds of
thunderstorms are possible late Tuesday night through Wednesday,
some of which could be severe.

Another low pressure system is forecast to lift across the
Upper Midwest toward midweek which will bring yet another period
of inclement weather to the local area. Guidance has trended
more consistently earlier with the onset of showers and
thunderstorms, with strong to possibly severe thunderstorms
moving into the area as early as the pre-dawn hours early
Wednesday morning (potentially in a weakening phase) near and
west of I-39. This coincides with where the Storm Prediction
Center introduced a Level 2 of 5 severe weather threat on Day
3. Additional waves of showers and storms are possible through
the day on Wednesday. Depending on the timing of storms exiting
in the morning there is a window for another round of strong to
severe storms in the afternoon and early evening. Similar to
today's (Sunday) setup, given the conditional nature of the
severe threat, expect updates over the coming days to the
forecast.

Uncertainty increases late week into the weekend when another
system is forecast to move across the broader region, though
differences in its placement remain. For now NBM rain chances
seem appropriate (highest south of I-80) with temperatures
generally in the 50s to lower 60s.

Petr

&&

.AVIATION /18Z TAFS THROUGH 00Z TUESDAY/...
Issued at 1238 PM CDT Sun Mar 30 2025

Key Aviation Messages for the current TAF period:

- Scattered storms are expected through 21Z, some of which may
  become severe

- Gusty southwest winds through the TAF period, before a lake
  breeze arrives Monday afternoon for northeast winds

- MVFR cigs through Monday morning

- Brief showers that may have some snow mixed in around 06Z
  close to the Wisconsin/Illinois stateline

Cloud cover has broken up for a brief VFR window through
18-1830Z. However, the clearer skies to the south which has
allowed for destabilization in southern Illinois with storms
starting to develop. TAFs were issued with prevailing -SHRA at
the start, but there may be a delay for when showers are
specifically at terminals. No changes were made to the TEMPO for
Chicago terminals with 19Z to 21Z being the main window for
stronger scattered storms to pass over terminals, some of which
may be severe. For RFD, however, is expected to have lower
instability dropping the probability for thunder below 30
percent. Therefore, with decreased confidence in having thunder,
it was kept out of the TAFs and will be handled tactically if it
does materialize. As storms pass over terminals, expected lower
cigs near IFR levels, lower vis from heavier rainfall, and
strong wind gusts.

As the front moves through, other than some lingering showers
trailing behind, drier conditions are expected after 21Z, but
the MVFR cigs are expected to remain through the evening. There
is a slim chance for some lowering to IFR overnight, but not
generally expected.

The surface low driving today's storms will continue to move
east-northeast through the night. Moisture will wrap around the
low and temperatures will drop. There is a brief window for
showers, but confidence was for terminals closer to the
Wisconsin stateline. As temperatures drop, there is a chance for
some snow to mix in for a brief window of -RASN.

Lastly, winds are expected to be out of the southwest through
most TAF periods. Gusts will slowly diminish through this
evening, but gusts around 20 knots are certainly possible
through Monday early afternoon. However, a lake breeze is
expected to develop in the mid afternoon. Later TAF packages
will likely fine tuned the timing for clearing to VFR as well as
the flip to northeast winds for Chicago terminals.

DK

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Small Craft Advisory until 4 AM CDT Tuesday for the IL and IN
     nearshore waters.

&&

Visit us at weather.gov/chicago
Hazardous weather outlook, Mar 30, 11:57 AM CDT, 2 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
1157 AM CDT Sun Mar 30 2025

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-311700-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
1157 AM CDT Sun Mar 30 2025 /1257 PM EDT Sun Mar 30 2025/

This Hazardous Weather Outlook is for portions of north central
Illinois...northeast Illinois and northwest Indiana.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Significant Thunderstorm Risk this afternoon...with an associated:
     Level 2 of 5 Tornado Risk.
     Level 3 of 5 Damaging Wind Risk...up to 75 mph.
     Level 3 of 5 Large Hail Risk...up to 2 inch diameter.

DISCUSSION...

Severe thunderstorms are possible this afternoon primarily around
and southeast of a line from La Salle County to the northern
Chicago suburbs. All modes of severe weather are possible,
including large hail, damaging winds and tornadoes.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Tuesday Night...
  Limited Thunderstorm Risk...with an associated:
     Level 2 of 5 Severe Thunderstorm Risk.
Wednesday...
  Limited Flooding Risk.
  Elevated Thunderstorm Risk...with an associated:
     Level 3 of 5 Severe Thunderstorm Risk.

DISCUSSION...

Periods of thunderstorms are possible late Tuesday night into
Wednesday across the entire area. Some of these thunderstorms
may become severe. Heavy rain and localized flooding will also
be possible.

.SPOTTER INFORMATION STATEMENT...

  Spotters will likely be needed through late this afternoon.

GENERAL STORM MOTION OF THE DAY:

  Moving toward the northeast at 50 to 60 mph.

LMZ740>745-311700-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
1157 AM CDT Sun Mar 30 2025

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Hazardous conditions for small craft.
  Significant Thunderstorm Risk...with an associated:
     Thunderstorm Waterspout Risk
     Level 3 of 5 Thunderstorm Wind Gust Risk...up to 60 kt.
     Level 2 of 5 Hail Risk...up to 2 inch diameter.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Monday and Tuesday...
  Hazardous conditions for small craft are likely.
Wednesday...
  Hazardous conditions for small craft are likely.
  Elevated Thunderstorm Risk...with an associated:
     Level 3 of 5 Severe Thunderstorm Risk.

Kluber

Visit us at www.weather.gov/chicago

In the hours before

Special weather statement, Mar 30, 1:55 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
155 PM CDT Sun Mar 30 2025

ILZ023-033-INZ010-301930-
Kankakee IL-Iroquois IL-Newton IN-
155 PM CDT Sun Mar 30 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN KANKAKEE...
NORTHEASTERN IROQUOIS AND SOUTHWESTERN NEWTON COUNTIES THROUGH 230 PM
CDT...

At 155 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Onarga, or 7 miles southeast of Gilman, moving
northeast at 55 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Papineau, St. Anne, Chebanse, Martinton, Donovan, Milford, Crescent
City, Clifton, Watseka, Woodland, Aroma Park, Hopkins Park, Sammons
Point, Sheldon, Iroquois, Beaverville, Ashkum, Sun River Terrace,
Momence, and Kankakee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 PM CDT for northeastern
and east central Illinois...and northwestern Indiana.

&&

LAT...LON 4060 8782 4097 8805 4122 8753 4074 8750
      4074 8753 4065 8753
TIME...MOT...LOC 1855Z 238DEG 49KT 4071 8787

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Carlaw
Local storm report, Mar 30, 2:11 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
211 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 PM     Hail             1 SSE Algonquin         42.15N 88.28W
03/30/2025  M0.75 Inch       Kane               IL   Public

            Mostly pea size hail with a few stones to
            penny size in southeastern Algonquin.

&&

WSL
Local storm report, Mar 30, 2:16 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
216 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 PM     Tstm Wnd Gst     3 SW Crescent City      40.74N 87.90W
03/30/2025  M66 MPH          Iroquois           IL   Public

            Private weather station KILGILMA8 reported
            66 mph gust southwest of Crescent City.

&&

WSL
Local storm report, Mar 30, 2:26 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
226 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 PM     Tstm Wnd Gst     3 ESE Beaverville       40.94N 87.60W
03/30/2025  M60 MPH          Iroquois           IL   Public

            Private weather station reported 60 mph gust
            southeast of Beaverville.

&&

WSL

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 2:02 PM CDTSevere Thunderstorm Warning Considerable damage threatLOTBenton, Jasper, Newton73 min
Mar 30, 2:15 PM CDTSevere Thunderstorm WarningLOTLake, Newton60 min
Mar 30, 2:17 PM CDTSevere Thunderstorm WarningLOTLake43 min
Mar 30, 2:28 PM CDTSevere Thunderstorm Warning Considerable damage threatLOTJasper, Lake, Newton, Porter56 min

Nearby

Tornado Warnings in Indiana, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.